Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 30, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2014, 8:02 PM EDT for 5 counties in Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2014, 8:02 PM EDT (00:02 UTC)
- Expired
- May 13, 2014, 8:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 8:45 PM EDT | HAIL 0.75 | Greensburg, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS53 KIND 140002
SVRIND
INC005-031-079-139-145-140045-
/O.NEW.KIND.SV.W.0030.140514T0002Z-140514T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
802 PM EDT TUE MAY 13 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
DECATUR COUNTY IN CENTRAL INDIANA...
NORTHWESTERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
SOUTHERN RUSH COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 845 PM EDT
* AT 758 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
COLUMBUS...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GREENSBURG...NEWBERN...HOPE...HARTSVILLE...WESTPORT...LETTS...
BURNEY...GENEVA...MILFORD...MILLHOUSEN...ST. PAUL...ADAMS...
SANDUSKY...MILROY...MOSCOW...CLARKSBURG...LAKE SANTEE AND NEWPOINT.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 123 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3920 8542 3918 8543 3903 8568 3925 8591
3953 8555 3945 8529 3927 8529
TIME...MOT...LOC 0002Z 228DEG 23KT 3920 8575
HAIL...1.00IN
WIND...<50MPH
$$
TDUD3 follow-up statements
037
WWUS53 KIND 140016
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 PM EDT TUE MAY 13 2014
INC079-140026-
/O.CAN.KIND.SV.W.0030.000000T0000Z-140514T0045Z/
JENNINGS IN-
816 PM EDT TUE MAY 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JENNINGS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3916 8552 3913 8561 3913 8563 3932 8581
3953 8555 3945 8529 3927 8529
TIME...MOT...LOC 0016Z 230DEG 23KT 3925 8565
$$
INC005-031-139-145-140045-
/O.CON.KIND.SV.W.0030.000000T0000Z-140514T0045Z/
SHELBY IN-RUSH IN-BARTHOLOMEW IN-DECATUR IN-
816 PM EDT TUE MAY 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR...
NORTHEASTERN BARTHOLOMEW...SOUTHERN RUSH AND SOUTHEASTERN SHELBY
COUNTIES UNTIL 845 PM EDT...
AT 813 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF GREENSBURG...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...LETTS...BURNEY...GENEVA...MILFORD...MILLHOUSEN...ST.
PAUL...ADAMS...SANDUSKY...CLARKSBURG...NEWPOINT...MILROY...LAKE
SANTEE AND MOSCOW.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 123 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3916 8552 3913 8561 3913 8563 3932 8581
3953 8555 3945 8529 3927 8529
TIME...MOT...LOC 0016Z 230DEG 23KT 3925 8565
HAIL...1.00IN
WIND...<50MPH
$$
TDUD818
WWUS53 KIND 140027
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 PM EDT TUE MAY 13 2014
INC005-145-140037-
/O.CAN.KIND.SV.W.0030.000000T0000Z-140514T0045Z/
SHELBY IN-BARTHOLOMEW IN-
827 PM EDT TUE MAY 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTHOLOMEW AND
SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3917 8550 3923 8564 3935 8569 3935 8563
3943 8563 3953 8555 3945 8529 3927 8529
TIME...MOT...LOC 0027Z 230DEG 23KT 3929 8558
$$
INC031-139-140045-
/O.CON.KIND.SV.W.0030.000000T0000Z-140514T0045Z/
RUSH IN-DECATUR IN-
827 PM EDT TUE MAY 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR AND
SOUTHWESTERN RUSH COUNTIES UNTIL 845 PM EDT...
AT 822 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF GREENSBURG...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...MILFORD...MILLHOUSEN...ST. PAUL...ADAMS...SANDUSKY...
CLARKSBURG...NEWPOINT...MILROY...LAKE SANTEE AND MOSCOW.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 124 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3917 8550 3923 8564 3935 8569 3935 8563
3943 8563 3953 8555 3945 8529 3927 8529
TIME...MOT...LOC 0027Z 230DEG 23KT 3929 8558
HAIL...1.00IN
WIND...<50MPH
$$
TDUD719
WWUS53 KIND 140046
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EDT TUE MAY 13 2014
INC031-139-140056-
/O.EXP.KIND.SV.W.0030.000000T0000Z-140514T0045Z/
RUSH IN-DECATUR IN-
846 PM EDT TUE MAY 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR DECATUR AND SOUTHWESTERN RUSH
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3917 8550 3923 8564 3935 8569 3935 8563
3943 8563 3953 8555 3945 8529 3927 8529
TIME...MOT...LOC 0027Z 230DEG 23KT 3929 8558
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:38 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 13, 6:38 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 638 PM EDT TUE MAY 13 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 330 PM EDT TUE MAY 13 2014 A COLD FRONT ACROSS WESTERN INDIANA WILL MOVE EAST ACROSS OUR REGION THIS EVENING AND THEN STALL ACROSS OHIO AND CENTRAL KENTUCKY TONIGHT. AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND THEN TRACK INTO OHIO VALLEY LATE WEDNESDAY AND ACROSS EASTERN INDIANA AND WESTERN OHIO WEDNESDAY NIGHT. THIS SYSTEM WILL PROVIDE NUMEROUS SHOWERS FROM MIDDAY WEDNESDAY WELL INTO WEDNESDAY NIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST SECTIONS. A STRONG UPPER LOW OVER THE UPPER MIDWEST THURSDAY WILL MOVE INTO THE GREAT LAKES FRIDAY. THIS WILL RESULT IN VERY COOL TEMPERATURES AND A CHANCE OF SHOWERS. THE UPPER LOW WILL BEGIN TO WEAKEN AND MOVE TO THE EAST SATURDAY. AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD OVER THE CENTRAL U.S. EARLY NEXT WEEK ALLOWING TEMPERATURES TO MODERATE ALONG WITH DRIER WEATHER SUNDAY AND MONDAY. FINALLY AN APPROACHING WARM FRONT WILL BRING A CHANCE OF SHOWERS BY TUESDAY. && .NEAR TERM /TONIGHT/... ISSUED AT 330 PM EDT TUE MAY 13 2014 A COLD FRONT OVER WEST CENTRAL INDIANA WILL MOVE EAST ACROSS OUR REGION THIS EVENING AND STALL ACROSS OHIO AND CENTRAL KENTUCKY LATE TONIGHT. THE THREAT FOR THUNDERSTORMS WILL BE ACROSS EASTERN SECTIONS THIS EVENING AND WILL END AFTER THE COLD FRONT PASSES. SEVERAL MODELS...INDICATE SCATTERED LIGHT SHOWERS WILL CONTINUE WELL BEHIND THE COLD FRONT OVERNIGHT. MAIN QUESTION WILL RAIN CHANCES LATER TONIGHT AS THERE MAY BE A LULL IN THE SHOWERS LATER TONIGHT AS AN UPPER DISTURBANCE MOVES ON TO THE NORTHEAST AND THE NEXT ONE MAY NOT AFFECT US UNTIL MORNING. AT THE MOMENT WILL MENTION LIKELY POPS OVER NORTHEAST SECTIONS VERY EARLY TONIGHT AND THEN CHANCE POPS MOST AREAS THE REST OF TONIGHT. FAR SOUTHERN SECTIONS MAY SEE HIGHER POPS TOWARDS DAYBREAK AS LOW PRESSURE DEVELOPS OVER THE LOWER MISSISSIPPI VALLEY AND STARTS TO TRACK OUR WAY. IN MOST CASES WENT WITH A MOS BLEND NORTHWEST AND TRENDED TOWARDS THE WARMER MET NUMBERS SOUTHEAST. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY... ISSUED AT 330 PM EDT TUE MAY 13 2014 MAIN FORECAST ISSUES WILL BE RAIN CHANCES THROUGH THE PERIOD FOLLOWED BY TEMPERATURES. LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WEDNESDAY MORNING WILL TRACK INTO THE OHIO VALLEY LATE WEDNESDAY AND ACROSS SOUTHERN AND EASTERN SECTIONS OF OUR FORECAST AREA WEDNESDAY NIGHT. RAIN SHOWERS WILL SPREAD NORTH ACROSS OUR REGION WEDNESDAY AND CONTINUE WELL INTO WEDNESDAY NIGHT. WILL GO WITH DEFINITE POPS MOST AREAS WEDNESDAY AFTERNOON AND EARLY WEDNESDAY NIGHT. THERE MAY BE SOME THUNDER OVER SOUTHEAST SECTIONS AS THE LOW PRESSURE SYSTEMS DRAWS SOME WARMER AND MORE UNSTABLE AIR INTO SOUTHEAST WEDNESDAY AFTERNOON. SPC HAS EXTREME SOUTHEAST INDIANA UNDER A SLIGHT RISK OF SEVERE WEATHER WEDNESDAY. THIS AREA BARELY BRUSHES OUR FAR SOUTHEAST COUNTIES. LATER FORECASTS WILL NEED TO MONITOR THIS THREAT AND WHETHER TO EXPAND IT INTO OUR REGION. THE LOW PRESSURE SYSTEM WILL MOVE ON INTO EASTERN GREAT LAKES THURSDAY. MODELS BRING A STRONG UPPER LOW INTO THE UPPER MIDWEST THURSDAY AND INTO THE GREAT LAKES FRIDAY. THIS WILL RESULT IN MOSTLY CHANCE POPS FOR THE REST OF THE SHORT TERM. TEMPERATURES WEDNESDAY WILL BE TRICKY ACROSS OUR SOUTHEAST AS THE NAM PULLS A LOT OF WARM AIR BACK INTO OUR SOUTHEAST WITH THE ARRIVAL OF THE SURFACE LOW. OTHER MODELS KEEP THIS WARMER AIR FARTHER EAST WEDNESDAY. WILL GO WITH A BLEND MOST AREAS. OTHERWISE HIGHS WILL BE IN THE UPPER 50S TO LOWER 60S NORTHWEST HALF WEDNESDAY AND ALL AREAS THURSDAY AND FRIDAY. LOWS WILL BE FROM 45 TO 50 WEDNESDAY NIGHT AND 40 TO 45 THURSDAY NIGHT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 223 PM EDT TUE MAY 13 2014 THE EXTENDED WILL START UNDER THE INFLUENCE OFF UPPER CYCLONIC FLOW AROUND THE BASE OF GREAT LAKES UPPER LOW. THIS WILL RESULT IN SHOWER CHANCES AND BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND. UPPER RIDGING WILL MOVE IN EARLY NEXT WEEK...HOWEVER SOUTHERLY FLOW OVERTOP A WARM FRONT ACROSS THE TENNESSEE VALLEY MAY BRING MORE RAIN IN BY MONDAY NIGHT WITH TEMPERATURES WARMING TO NEAR NORMAL. REGIONAL BLEND LOOKS GOOD WITH LITTLE CHANGES NEEDED OTHER THAN MINOR TWEAKS. && .AVIATION /DISCUSSION FOR THE 140000Z TAFS/... ISSUED AT 638 PM EDT TUE MAY 13 2014 COLD FRONT HAS PASSED ALL THE TAF SITES EXCEPT FOR KBMG...WHICH IT SHOULD DO SHORTLY. SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN INDIANA ALONG THE FRONT...BUT THESE SHOULD STAY SOUTH OF THE TAF SITES. CONVECTIVE THREAT APPEARS TO BE DIMINISHING AS THE INSTABILITY IS BEING PUSHED OFF TO THE EAST. SOME MVFR VISIBILITY RESTRICTIONS IN SHOWER ACTIVITY IN THE POST FRONTAL ZONES IS EXPECTED TO AFFECT THE TAF SITES AT TIMES THROUGH ABOUT 140400Z. LOWER MVFR CEILINGS 012-015 HAVE BEEN LAGGING BEHIND THE SURFACE FRONT...BUT SHOULD GRADUALLY OVERSPREAD THE AREA FROM WEST TO EAST DURING THE EVENING HOURS. SHORT TERM MODEL DATA SUGGEST ANOTHER AREA OF ORGANIZED LIFT MAY MOVE INTO THE AREA FROM THE SOUTH AFTER ABOUT 140900Z...RESULTING IN AN ENHANCED RAIN THREAT AFTER THAT TIME. MAY BE SOME OCCASIONAL SURFACE WIND GUSTS 15-18 KTS FROM 300-320 DEGREES FOR A PERIOD THIS EVENING IN THE IMMEDIATE POST FRONTAL ZONE...BUT ANY GUSTS SHOULD DROP OFF LATER THIS EVENING. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....MK AVIATION...JAS VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 13, 4:30 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 430 PM EDT TUE MAY 13 2014 INZ021-028>031-035>049-051>055-060>063-067>069-142030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN- 430 PM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE. HAZARDS: LIGHTNING...HEAVY RAIN...GUSTY WINDS...SMALL HAIL. TIMING: STORMS ARE POSSIBLE THROUGH THIS EVENING. DISCUSSION: A WARM UNSTABLE AIRMASS ACROSS THE AREA ALONG WITH AN APPROACHING COLD FRONT FROM THE WEST WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS /MAINLY ACROSS THE EASTERN COUNTIES/ THROUGH THIS EVENING. SOME STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL IN ADDITION TO BRIEF DOWNPOURS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: RAIN SHOWERS ARE EXPECTED THROUGH THE MIDDLE OF THE WORK WEEK AS LOW PRESSURE AND A COLD FRONT SLOWLY MOVE ACROSS INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ056-057-064-065-070>072-142030- SHELBY-RUSH-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 430 PM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE. HAZARDS: LIGHTNING...HEAVY RAIN...GUSTY WINDS...SMALL HAIL. TIMING: STORMS ARE POSSIBLE THROUGH THIS EVENING. DISCUSSION: A WARM UNSTABLE AIRMASS ACROSS THE AREA ALONG WITH AN APPROACHING COLD FRONT FROM THE WEST WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SOME STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL IN ADDITION TO BRIEF DOWNPOURS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY. DISCUSSION: AS A COLD FRONT PUSHES ACROSS CENTRAL INDIANA ON WEDNESDAY...WARM AND UNSTABLE AIR IN PLACE ACROSS SOUTHEAST CENTRAL INDIANA MAY RESULT IN AN ISOLATED SEVERE STORM. THE MAIN THREAT FROM ANY STORM WILL BE LARGE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, May 13, 3:11 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT TUE MAY 13 2014
INZ056-064-065-132000-
BARTHOLOMEW-DECATUR-SHELBY-
311 PM EDT TUE MAY 13 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN DECATUR...
NORTHEASTERN BARTHOLOMEW AND SOUTHERN SHELBY COUNTIES UNTIL 400 PM
EDT...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF COLUMBUS...MOVING NORTHEAST AT
35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHELBYVILLE...
MARIETTA...
GENEVA...
ST. PAUL...
WALDRON...
&&
LAT...LON 3924 8583 3935 8598 3935 8595 3942 8596
3961 8578 3950 8563 3945 8563 3946 8556
3942 8551
TIME...MOT...LOC 1911Z 219DEG 32KT 3938 8584
TDUDSpecial weather statement, May 13, 3:31 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 PM EDT TUE MAY 13 2014
INZ056-057-132015-
RUSH-SHELBY-
331 PM EDT TUE MAY 13 2014
...STRONG THUNDERSTORM ADVISORY FOR RUSH AND EASTERN SHELBY COUNTIES
UNTIL 415 PM EDT...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF SHELBYVILLE...MOVING NORTHEAST AT
35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RUSHVILLE...
MANILLA...
MILROY...
ARLINGTON...
NEW SALEM...
CARTHAGE...
GLENWOOD...
MAYS...
&&
LAT...LON 3945 8547 3945 8563 3951 8570 3979 8557
3978 8530 3974 8529 3953 8529
TIME...MOT...LOC 1931Z 221DEG 32KT 3951 8559
TDUDLocal storm report, May 13, 4:09 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 1 SW CARMEL 39.96N 86.12W
05/13/2014 HAMILTON IN BROADCAST MEDIA
POWER LINES DOWN ON RANGELINE ROAD...CLOSING THE
ROAD...UNCERTAIN IF WEATHER RELATED...TIME ESTIMATED.
&&
BHHSpecial weather statement, May 13, 5:45 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT TUE MAY 13 2014
INZ068-069-132230-
DAVIESS-MARTIN-
545 PM EDT TUE MAY 13 2014
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS AND MARTIN COUNTIES UNTIL
630 PM EDT...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF WASHINGTON...OR 16 MILES
NORTHEAST OF PETERSBURG...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHOALS...
MONTGOMERY...
CANNELBURG...
LOOGOOTEE...
WEST BOGGS LAKE...
ODON...
LACY...
BURNS CITY...
CRANE...
INDIAN SPRINGS...
&&
LAT...LON 3866 8722 3891 8694 3890 8669 3883 8668
3865 8668 3850 8703 3850 8706
TIME...MOT...LOC 2146Z 231DEG 26KT 3863 8703
TDUDSpecial weather statement, May 13, 7:39 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 PM EDT TUE MAY 13 2014
INZ055>057-064-140030-
BARTHOLOMEW-JOHNSON-RUSH-SHELBY-
739 PM EDT TUE MAY 13 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN BARTHOLOMEW...
SOUTHEASTERN JOHNSON...SOUTHWESTERN RUSH AND SHELBY COUNTIES UNTIL
830 PM EDT...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF COLUMBUS...MOVING NORTHEAST AT
35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHELBYVILLE...
FLAT ROCK...
MARIETTA...
GENEVA...
FAIRLAND...
WALDRON...
MOSCOW...
MANILLA...
&&
LAT...LON 3945 8552 3945 8563 3940 8563 3928 8588
3941 8607 3966 8581 3964 8553
TIME...MOT...LOC 2339Z 234DEG 31KT 3939 8588
TDUDLocal storm report, May 13, 7:41 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
741 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG EDINBURGH 39.35N 85.97W
05/13/2014 JOHNSON IN EMERGENCY MNGR
POWER LINES DOWN. WINDS ESTIMATED AT 50 MPH. ALSO
NICKEL SIZE HAIL.
&&
JASThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:22 PM EDT | Severe Thunderstorm Warning | IND | Rush | 38 min |
| May 14, 8:33 AM EDT | Special Weather Statement | IND | Jennings | 27 min |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 3 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Lawrence, Martin | 6 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 5 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 5 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 7 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 12 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Gibson, Knox | 12 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 6 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 6 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 7 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 6 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 8 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Knox, Sullivan | 11 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Knox, Sullivan | 11 days |
| May 14, 10:55 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 6 days |
| May 14, 7:22 PM EDT | Areal Flood Advisory | IND | Greene, Lawrence, Martin, Monroe | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.